MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM AVANTO; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM AVANTO; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 07391167
Medical Device Problem Codes Device-Device Incompatibility (2919); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens healthineers was notified of an issue associated with the magnetom avanto system.During a review of the fda maude database performed by siemens healthineers mr team, medwatch mw5156536 was identified.The medwatch report stated a patient sustained 2nd degree (partial thickness) burns to his chest from 3m electrodes #2570 connected to ekg (electrocardiogram) leads during the mri examination on (b)(6) 2024.The medwatch report also referenced report mw5156537; however, when searched, this report was not available in the maude database search.The medwatch report did not contain any further information.The reporting facility, system serial number, facility contact name and phone number, severity of the patient injury, and any medical treatment that may have been provided to the patient were not contained in the medwatch report.The event was not reported directly to siemens healthineers; therefore, additional information cannot be obtained.
 
Additional Manufacturer Narrative
D4: without a system serial number, a complete udi could not be reported.E1: the facility name and contact information were not provided in mw5156536.H3, h6: without the facility name, contact information, or the system serial number, siemens healthineers could not perform an investigation of the reported event.Nevertheless, the magnetom family operator manual ¿ mr system (e.G., syngo mr b19, print no.Mr-01501g.621.01.02.02, as the system's software version is unknown) clearly states that only mr compatible monitoring devices must be used: ¿use only monitoring devices, for example, ecg electrodes and pulse sensor, that meet the conditions for safe use (mr safe or mr conditional).¿ according to the manufacturer reference guide, the 3m¿ red dot¿ cardiac monitoring electrode 2570 is mr conditional.However, without additional information it is unknown if the conditions were met.Furthermore, the reference guide states: ¿the 3m¿ red dot¿ ecg electrode that underwent mri testing was not connected to an electrocardiograph (ecg) lead and/or an mr conditional monitoring system.Therefore, the safety of using this 3m red dot ecg electrode attached to an ecg lead and/or mr conditional monitoring system is unknown.Furthermore, an mr conditional monitoring system typically requires use only with ecg electrodes specifically designed and tested with that specific equipment.It is unknown if this 3m red dot ecg electrode is acceptable for use with an mr conditional ecg monitoring system designed to be used to monitor a patient undergoing an mri procedure.¿ unfortunately, without any additional information the root cause for the patient's burn could not be identified.This complaint has been closed.
 
Additional Manufacturer Narrative
H3, h6: siemens attempted to further investigate the reported event, associated system, electrodes, facility, and additional patient information/health status.Per mw5156536, a patient has 2nd degree burns to the chest area from 3m electrodes #(b)(4) connected to ekg (electrocardiogram) leads during an mri examination.Date of event is (b)(6) 2024.The report also references report mw5156537, which was not identified during maude database search.Unfortunately, confirmation of the system material number, serial number, and information about the reporting health facility could not be identified during the investigation.Therefore, no additional information or data regarding the reported event could be obtained and the complaint was closed without any further investigation.The h6 codes reported in the initial report have not changed.Nevertheless, the magnetom family operator manual ¿ mr system, since the system's software version is unknown, was reviewed and clearly states that only mr compatible monitoring devices must be used: - use only monitoring devices, for example, ecg electrodes and pulse sensor, that meet the conditions for safe use (mr safe or mr conditional).According to the manufacturer reference guide, the 3m¿ red dot¿ cardiac monitoring electrode (b)(4) is mr conditional.However, without additional information it is unknown if the conditions were met.Furthermore, the reference guide states: - this 3m¿ red dot¿ ecg electrode that underwent mri testing was not connected to an electrocardiograph (ecg) lead and/or an mr conditional monitoring system.Therefore, the safety of using this 3m red dot ecg electrode attached to an ecg lead and/or mr conditional monitoring system is unknown.Furthermore, an mr conditional monitoring system typically requires use only with ecg electrodes specifically designed and tested with that specific equipment.It is unknown if this 3m red dot ecg electrode is acceptable for use with an mr conditional ecg monitoring system designed to be used to monitor a patient undergoing an mri procedure.Unfortunately, without any additional information the root cause for the patient's burn could not be identified.

Brand Name
MAGNETOM AVANTO
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key19816228
Report Number3002808157-2024-00011
Device Sequence Number8665431
Product Code LNH
UDI-Device Identifier04056869006611
UDI-Public(01)04056869006611
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number07391167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale